A Retrospective Study of Drug Induced Cutaneous Adverse Reactions (CADR) in Patients Attending a Tertiary Care Hospital

Author(s): Khyati Doshi, Radha Yegnanarayan, Neeta Gokhale.

Journal Name: Current Drug Safety

Volume 12 , Issue 1 , 2017

Become EABM
Become Reviewer

Abstract:

Objectives: Find possible causative agents causing cutaneous adverse reactions; clinical patterns, causality and severity of Drug induced cutaneous adverse reactions (CADR) and treatment outcome.

Methods: Retrospective study was undertaken including cases of CADR. Causality, preventability and severity of Drug Induced cutaneous reactions were judged with the use of Naranjo's algorithm, WHO causality scale, modified Schumock and Thorton scale, and Hartwig’s scale respectively.

Results: Among 275 total cADRs reported, Antimicrobials (46.55%) were the main drugs involved followed by Non steroidal anti-inflammatory drugs (NSAIDs) (25.09%) and Antifungal (9.82%). Urticaria (63.64%) followed by Erythema multiform(12.36%) was most frequently observed CDRs. Amongst all cADRs 50.18% were certain according to Naranjo’s scale, none of them were preventable according to modified Schumock and Thorton scale. All reactions were moderate according to Hartwig’s severity scale.

Conclusion: It was observed that antibiotics and NSAIDs cause maximum number of CADRs. Therefore strict vigilance is required while using them.

Keywords: Adverse cutaneous drug reactions, Antimicrobials, NSAIDS, Urticaria.

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 12
ISSUE: 1
Year: 2017
Page: [46 - 50]
Pages: 5
DOI: 10.2174/157488631201170210194817
Price: $65

Article Metrics

PDF: 34
HTML: 3
EPUB: 1